Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Please help with my pms before I do something drastic !

(11 Posts)
Twosugarsplease Wed 31-Aug-11 10:14:19

I have been to the drs thinking I must be depressed, I cried during my visit, she wasn't very helpful to be honest, advised me to buy some st johns wort, which I later, thankfully found out it interferes with the pill. The reason I went to see her is that last month I felt so low, tearful, having irrational thoughts of wanting to be on my own ( I have a lovely dp and dc's for goodness sake !) I nearly broke the Hoover, threw a glass in the sink, and such an angry feeling too ! To be honest I had a huge temptation to trash the place ! I really was shocked at myself. Thinking back I have suffered some sort of pms for a long time, but it's getting worse, I nearly walked out on my dp last month, I shouldn't be thinking like that, how the hell must he have felt ! I've told him I need to talk to the dr, as I did and my dp was very supportive. Obviously, bless him. So.... Here I am again 1 month later and the moods and tears are raising their ugly heads again, dr was reluctant to give me any ad's, so what do I do ? Anyone going through this ? Can I help myself with a special diet etc ?

vickylou2004 Wed 31-Aug-11 14:28:29

Hi
Is it just before your period you feel like this?

noarguments Wed 31-Aug-11 15:26:22

Watching with interest, wishing there was a magic formula.
I could have written your post.
I've been very low for the last few weeks, not just before my period. It seems to come and go with me - I remember feeling miserable this time last year, strangely. Possibly the lack of routine during the summer hols? My kids are 9 and 11 now and I think at a bit of a transitional stage - they don't need me that much, although I have to be here in case they do etc. Irrational angry moments, total lack of motivation to improve things, feelings of total inadequacy in every part of my life, if it was someone else (I don't mean you OP!) , I'd tell them to stop being self-indulgent and pull themselves together.

OctonautsOnRepeat Wed 31-Aug-11 16:04:34

I've been on Evening Primrose Oil for 12 weels now.
I used to get such bad PMT for the week before I came on- irrational anger, irritation, intrusive thoughts, really depressed.
Agony during periods and really heavy bleeding.

After 6 weeks on the EPO, I came on but because I had NO pmt, i freaked out and didn't know why I was bleeding. It's not helped the flow or pain so much but my moods are far more stable.

Worth a shot?

chimchar Thu 01-Sep-11 08:17:14

I get bad pms, although it varies from month to month.

I started taking berocca ( the fizzy Ones you drop into water) a while ago and took it every day for about 6 weeks. My mood was mu h more stable and I notably had no pmt symptoms at all ( usually get very sore boobs, headaches, tearful etc).

I stopped taking them for no particular reason. I think I just got out of routine, but the pms is back.

I'm sorry that you feel so bad. I'm sure that some sort of supplement might help, but tbh, I think you should see another gp. My sil used to take Prozac for her pms and it worked really well.

topsi Thu 01-Sep-11 08:58:53

I would back the EPO and good quality multi vit. I stopped taking my multi vit for about 5 days this month just before my period as I was away. I felt crap yesterday, tearful and so cranky. Then my period started and I feel alot better. I usually take my multi vit every day without fail and usually never have pmt!

Itsjustafleshwound Thu 01-Sep-11 09:02:27

I have just started on some EPO and it really helped me with my PMS.

Twosugarsplease Thu 01-Sep-11 11:36:15

Thanks ladies for your interest x hi vickylou, it used to be always week before my period, but since my c section 2 yrs ago my periods haven't been the same, I am also on cerrazette contraception and I have gone through bleeding almost all the time to nothing at all, infact can't remember last period. I know this pill is known to stop periods so not worried about being pregnant. I spoke to another dr about this and she recommended the Mirena coil, because it has a slow release hormone instead of the blast of the pill, makes sense i suppose that i should think more about that. Tbh I'm scared of it !

Hi no arguments, my sympathies to you too, it bloody awful isn't it ! My kids are 14, 12, my sd 9 and our little ds 2, so life has been pretty hectic last couple of years, just getting my two ds's up then I become a step mum then a mum again to our ds ! My work, my routine everything was a huge change I suppose, I just want to enjoy life and not have these horrible days where I just get a kick out of being a pain in the arse, because I'm feeling so bloody miserable. Just typing this Ive decided I'm going back to drs and I want them to help me ! Best wishes.

Octonautsonrepeat, I have been taking epo for about 4 weeks, not a very expensive brand might loosen the purse strings next time. But I will carry on with that and the multiple vits I take too.

Chimchar thanks for that, I am going out soon so will buy some. Best wishes to you too.

Hi topsy and itsjustafleshwound, thank you both I will be carrying on with epo, maybe I will see a difference in a couple of weeks.

Twosugarsplease Thu 01-Sep-11 11:42:10

Ladies reading through my messages sent above, they all sound quite blunt and straight to the point. Sorry, my little ds is pulling at me to get xxxx and x for him and I take ages to type, bless him, but thank you, you have all been very helpful x

sedgiebaby Thu 01-Sep-11 13:56:17

Yasmin was prescribed in the US for premenstrual dysphoric disorder, it changed my life! Its expensive compared to other pills and dr's dont readily prescribe it might be worth a look.

sedgiebaby Thu 01-Sep-11 13:57:16

www.sciencedaily.com/releases/2001/08/010823083611.htm

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now